J Korean Soc Transplant.  2008 Dec;22(2):274-277.

Acute Tubular Necrosis in a Kidney Transplant Patient Using Benzbromarone: A Case Report

Affiliations
  • 1Department of Internal Medicine, Seoul National University College of Medicine, Seoul, Korea. yonsukim@snu.ac.kr
  • 2Department of Pathology, Seoul National University College of Medicine, Seoul, Korea.
  • 3Department of Surgery, Seoul National University College of Medicine, Seoul, Korea.

Abstract

Benzbromarone is a uricosuric agent for hyperuricemia and gout. Some of its well-known side effects include hypersensitivity, renal calculi, and gastrointestinal problems. Although the drug was withdrawn from U.S. market due to severe hepatotoxicity, it is still available in some countries including Korea. We describe a 19-year-old male who was admitted with general weakness and azotemia after use of benzbromarone. A kidney biopsy revealed acute tubular necrosis without an evidence of urate nephropathy. After discontinuation of benzbromarone, the renal function returned to baseline. This is the first case of acute tubular necrosis associated with benzbromarone use.

Keyword

Benzbromarone; Kidney recipient; Acute tubular necrosis
Full Text Links
  • JKSTN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr